Proceedings of the Japan Academy, Series A, Mathematical Sciences

On ergodic measures with negative Lyapunov exponents

Andrés Mauricio Barragán and Carlos Arnoldo Morales

Full-text: Open access

Abstract

We prove for $n\geq 3$ that every nonatomic ergodic measure of an $n$-dimensional flow whose Lyapunov exponents off the flow direction are all negative is supported on an attracting periodic orbit.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 92, Number 10 (2016), 131-135.

Dates
First available in Project Euclid: 2 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.pja/1480669220

Digital Object Identifier
doi:10.3792/pjaa.92.131

Mathematical Reviews number (MathSciNet)
MR3579195

Zentralblatt MATH identifier
1364.37057

Subjects
Primary: 37D25: Nonuniformly hyperbolic systems (Lyapunov exponents, Pesin theory, etc.)
Secondary: 37C40: Smooth ergodic theory, invariant measures [See also 37Dxx]

Keywords
Ergodic measure Lyapunov exponent flow

Citation

Barragán, Andrés Mauricio; Morales, Carlos Arnoldo. On ergodic measures with negative Lyapunov exponents. Proc. Japan Acad. Ser. A Math. Sci. 92 (2016), no. 10, 131--135. doi:10.3792/pjaa.92.131. https://projecteuclid.org/euclid.pja/1480669220


Export citation

References

  • V. Araujo, Nonzero Lyapunov exponents, no sign changes and Axiom A. (Preprint).
  • M. Bessa and J. Rocha, Contributions to the geometric and ergodic theory of conservative flows, Ergodic Theory Dynam. Systems 33 (2013), no. 6, 1709–1731.
  • M. Campanino, Two remarks on the computer study of differentiable dynamical systems, Comm. Math. Phys. 74 (1980), no. 1, 15–20.
  • J.-P. Eckmann and D. Ruelle, Ergodic theory of chaos and strange attractors, Rev. Modern Phys. 57 (1985), no. 3, part 1, 617–656.
  • S. Gan and L. Wen, Nonsingular star flows satisfy Axiom A and the no-cycle condition, Invent. Math. 164 (2006), no. 2, 279–315.
  • A. Katok and B. Hasselblatt, Introduction to the modern theory of dynamical systems, Encyclopedia of Mathematics and its Applications, 54, Cambridge Univ. Press, Cambridge, 1995.
  • S. T. Liao, On $(\eta,d)$-contractible orbits of vector fields, Systems Sci. Math. Sci. 2 (1989), no. 3, 193–227.
  • S. T. Liao, An ergodic property theorem for a differential system, Sci. Sinica 16 (1973), 1–24.
  • C. Pugh and M. Shub, Ergodic elements of ergodic actions, Compositio Math. 23 (1971), 115–122.
  • Y. Shi, S. Gan and L. Wen, On the singular-hyperbolicity of star flows, J. Mod. Dyn. 8 (2014), no. 2, 191–219.
  • S. N. Simić, Oseledets regularity functions for Anosov flows, Comm. Math. Phys. 305 (2011), no. 1, 1–21.
  • M. Wojtkowski, Invariant families of cones and Lyapunov exponents, Ergodic Theory Dynam. Systems 5 (1985), no. 1, 145–161.